Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 45, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Mar 29, 2008, 5:29 AM EDT for 6 counties in Florida. It took effect at Mar 29, 2008, 1:00 PM EDT. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2008, 5:29 AM EDT (09:29 UTC)
- In effect from
- Mar 29, 2008, 1:00 PM EDT
- Expired
- Mar 29, 2008, 12:01 PM EDT
- In force
- Issued by
- NWS Tallahassee, FL
Counties Dixie County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL
The radar
The Tallahassee radar (KTLH), 75 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 9.5 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1730 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 290929 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 529 AM EDT SAT MAR 29 2008 ...A RED FLAG WARNING IS NOW IN EFFECT FROM 1 PM EDT TO 6 PM EDT THIS AFTERNOON FOR THE EASTERN SECTIONS OF THE FLORIDA BIG BEND DUE TO EXPECTED FOUR HOUR DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... .DISCUSSION...THE COMBINATION OF WARM AFTERNOON TEMPERATURES AND FAIRLY LOW DEWPOINTS WILL RESULT IN LOW RELATIVE HUMIDITIES ACROSS THE EASTERN SECTIONS OF THE FLORIDA BIG BEND THIS AFTERNOON. THE RELATIVE HUMIDITY VALUES SHOULD REMAIN ABOVE CRITICAL LEVELS SUNDAY THROUGH THE FIRST HALF OF THE UPCOMING WEEK. FLZ017>019-028-029-034-292200- /O.NEW.KTAE.FW.W.0045.080329T1700Z-080329T2200Z/ LEON-JEFFERSON-MADISON-TAYLOR-LAFAYETTE-DIXIE- 529 AM EDT SAT MAR 29 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM EDT THIS AFTERNOON... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL ENHANCE FIRE GROWTH POTENTIAL. $$
1 follow-up statement
000 WWUS82 KTAE 291601 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 1201 PM EDT SAT MAR 29 2008 ...THE RED FLAG WARNING FOR EASTERN SECTIONS OF THE FLORIDA BIG BEND FOR THIS AFTERNOON HAS BEEN CANCELLED... .DISCUSSION...LOW LEVEL MOISTURE IS SLIGHTLY HIGHER THAN EXPECTED ACROSS THE AREA...AND WHILE RELATIVE HUMIDITIES OVER INLAND PORTIONS OF THE EASTERN FLORIDA BIG BEND ARE EXPECTED TO BRIEFLY DROP TO NEAR OR A LITTLE BELOW 35 PERCENT THIS AFTERNOON...DURATIONS OF 4 OR MORE HOURS ARE NOT EXPECTED. FLZ017>019-028-029-034-291715- /O.CAN.KTAE.FW.W.0045.080329T1700Z-080329T2200Z/ LEON-JEFFERSON-MADISON-TAYLOR-LAFAYETTE-DIXIE- 1201 PM EDT SAT MAR 29 2008 ...RED FLAG WARNING IS CANCELLED FOR EASTERN SECTIONS OF THE FLORIDA BIG BEND THIS AFTERNOON... .DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT ARE NOT EXPECTED TO MEET CRITICAL LEVELS. $$ DUVAL
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Mar 29, 4:00 AM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Mar 29, 4:00 AM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 400 AM EDT SAT MAR 29 2008 .SHORT TERM...(TODAY THROUGH MONDAY) GENERALLY ZONAL FLOW TO CONTINUE ACROSS THE DEEP SOUTH THROUGH THE NEXT SEVERAL DAYS WITH A GRADUAL TREND TOWARDS UPPER RIDGING BY MONDAY. AT THE SFC...FRONTAL BOUNDARY CURRENTLY ACROSS NORTHERN GEORGIA/CENTRAL ALABAMA WILL VERY SLOWLY DROP SOUTH THROUGH THE DAY AS STRONG HIGH PRESSURE BUILDS DOWN THE LEE OF THE APPALACHIANS. WEAK SHORTWAVES MOVING THROUGH THE ZONAL FLOW WILL HELP TO TRIGGER SHOWERS AND THUNDERSTORMS ALONG THE FRONTAL BOUNDARY. MOST OF THE ACTIVITY IS EXPECTED TO REMAIN NORTH OF THE CWA WITH ONLY ISOLATED TO SCATTERED ACTIVITY MAKING IT INTO AL/GA ZONES. FLORIDA EXPECTED TO REMAIN DRY. TEMPS WILL BE WARM TODAY...REACHING INTO THE LOWER 80S ACROSS THE AREA. ONLY OTHER CONCERN THIS MORNING IS FOG POTENTIAL. SAW LATE DEVELOPMENT OF DENSE FOG YESTERDAY. HOWEVER...VISIBILITIES ARE NOT QUITE AS LOW THIS MORNING...SO DO NOT ANTICIPATE NEED FOR DENSE FOG ADVISORY ATTM. FOR SUNDAY...HIGH PRESSURE WILL CONTINUE TO WEDGE SOUTH INTO THE AREA. FRONTAL BOUNDARY WILL BECOME VERY DIFFUSE WITH EAST TO NORTHEAST FLOW ACROSS THE AREA. DO NOT SEE MUCH TO TRIGGER CONVECTION ON SUNDAY BUT A SHOWER OR TWO CANNOT BE RULED OUT. TEMPS WILL BE MORE VARIABLE SUNDAY WITH 80S OVER FLORIDA DROPPING INTO THE UPPER 60S OVER THE NORTHERN GA ZONES...CLOSER TO THE COOL WEDGE. BY MONDAY...RIDGING ALOFT WILL HELP TO WEAKEN THE SFC WEDGE WITH TEMPERATURES RISING TO NEAR 80S DEGREES ACROSS THE AREA. RAIN CHANCES SHOULD BE MINIMAL WITH THE RISING HEIGHTS. .LONG TERM...(MONDAY NIGHT-FRIDAY) TEMPERATURES WILL REMAIN QUITE PLEASANT THROUGH THE EXTENDED FORECAST PERIOD WITH HIGHS IN THE UPPER 70S AND LOWS IN THE MID TO UPPER 50S. MONDAY NIGHT INTO TUESDAY...THE ECMWF...GFS AND ITS ENSEMBLE MEMBERS SHOW THE SURFACE RIDGE AXIS OVER THE REGION BEGINNING TO BREAKDOWN AND SHIFTING EAST AS A WEAKENING COLD FRONT APPROACHES THE AREA FROM THE WEST-NORTHWEST THROUGH THE DAY TUESDAY. WE WILL CONTINUE TO SHOW INCREASING RAIN CHANCES WITH TSTMS TUESDAY THROUGH TUESDAY NIGHT OUT AHEAD OF THIS BOUNDARY. WEDNESDAY THROUGH THURSDAY...THE RIDGE AXIS WILL REGAIN CONTROL WITH LIGHT EASTERLY WINDS FILLING IN. THE GFS DOES SHOW THIS WEAK BOUNDARY STALLING ACROSS NORTH FLORIDA WITH SOME REMNANT DEEP LAYER MOISTURE HANGING AROUND. HOWEVER...THE ECMWF SHOWS THIS BOUNDARY PUSHING THROUGH THE AREA WITH PLENTY OF DRIER AIR FILLING IN BEHIND IT. WILL TAKE AN OVERALL AVERAGE BETWEEN THE TWO AND KEEP A SLIGHT CHANCE OF AFTERNOON SHOWERS DURING THIS TIME. FRIDAY INTO SATURDAY...THE GFS/ECMWF SHOW ANOTHER COLD FRONT APPROACHING THE REGION FROM THE WEST BRINGING ANOTHER ROUND OF SHOWERS ACROSS THE AREA. && .AVIATION...SIMILAR TO YESTERDAY MORNING...AREAS OF FOG WILL CONTINUE TO DEVELOP ACROSS PORTIONS OF THE AREA THIS MORNING. THE MODEL CONDENSATION PRESSURE DEFICITS AND THE SREF ARE SHOWING THE BEST CHANCE FOR DEVELOPMENT ACROSS THE FLORIDA PANHANDLE. THIS AREA INCLUDES THE KPFN TERMINAL. OTHERWISE...PATCHY FOG WILL DEVELOP IN THE TYPICAL AREAS BY DAYBREAK TODAY AND HANG AROUND THROUGH THE EARLY MORNING HOURS. AROUND MID-MORNING...THE FOG WILL GRADUALLY LIFT OR BURN OFF WITH A RETURN OF VFR CONDITIONS. SHOWERS WITH ISOLATED TSTMS WILL BE POSSIBLE THIS AFTERNOON AS A WEAK FRONTAL BOUNDARY SLOWLY PUSHES SOUTH TOWARD THE AREA. THE BEST CHANCE OF SHOWERS WILL BE AROUND THE KABY TERMINAL. && .MARINE...MAINLY LIGHT WINDS AND SMALL SEAS TO CONTINUE TODAY WITH WEAK PRESSURE GRADIENT IN PLACE. AS HIGH PRESSURE BUILDS SOUTH...WINDS WILL INCREASE LATE SUNDAY...POSSIBLY REACHING EXERCISE CAUTION CRITERIA LATE SUNDAY NIGHT INTO MONDAY. LIGHT TO MODERATE EAST TO SOUTHEAST FLOW WILL THEN CONTINUE THROUGH THE MIDDLE OF THE WEEK. && .FIRE WEATHER...RELATIVE HUMIDITIES ACROSS THE INLAND AREAS OF THE FLORIDA BIG BEND WILL LIKELY DROP BELOW CRITICAL THRESHOLDS THIS AFTERNOON. A RED FLAG WARNING WILL BE ISSUED FOR THIS AREA DUE TO LONG PERIODS OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT. SUNDAY AND MONDAY AFTERNOONS...THE RHS SHOULD REMAIN ABOVE CRITICAL THRESHOLDS. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 83 55 81 59 82 / 10 10 20 10 10 PANAMA CITY 79 60 81 60 77 / 10 0 10 10 10 DOTHAN 80 56 77 54 78 / 30 20 10 10 10 ALBANY 81 56 74 55 79 / 30 30 20 10 20 VALDOSTA 84 57 77 56 81 / 20 20 20 10 20 CROSS CITY 83 56 81 56 82 / 0 10 20 10 10 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && CAMP/GIBBS
Hazardous weather outlook, Mar 28, 5:53 AM EDT, 23 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 553 AM EDT FRI MAR 28 2008 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-291000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 553 AM EDT FRI MAR 28 2008 /453 AM CDT FRI MAR 28 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... PATCHY FOG WILL LIMIT VISIBILITY TO ONE HALF MILE OR LESS IN A FEW LOCATIONS THIS MORNING. THE FOG SHOULD BURN OFF QUICKLY AFTER SUNRISE. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A COLD FRONT WILL STALL ACROSS CENTRAL GEORGIA AND ALABAMA OVER THE WEEKEND. THIS WILL GENERATE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS MAINLY OVER SOUTH GEORGIA AND SOUTHEAST ALABAMA. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. CAMP
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 4:06 PM EDT | Red Flag Warning | TAE | Dixie, Gadsden, Jefferson, Lafayette, Leon, Madison and 2 more | 4 hr |
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.